# SDR 2022FA0000183

- Difficulty date: April 1, 2022
- Submitted: April 1, 2022
- Operation: General aviation
- Aircraft: N2231Y
- Make and model: Piper PA-28-181
- Aircraft serial: 287990364
- Aircraft time: 6,486 hours
- Engine: Lyc O360A4M
- Engine time: 5,623 hours
- Propeller: Snsnch 76EM8
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 103878
- Part serial: G62045
- Condition: Loose
- Location: Zone 100
- Component: Engine, Lyc, O360A4M
- Stage of operation: TX
- How discovered: V
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

WHERE THE 2 HALVES MEET AND MATE. THE SCREWS HOLDING THEM TOGETHER WERE STILL LOCKED INTO POSITION BY SPECIAL DEVICES. BUT THE HALVES HAD SOME SLIGHT MOVEMENT THAT ALLOWED A SMALL AMOUNT OF FUEL TO LEAK OUT OF THIS POINT. I DID NOT DISASSEMBLE THIS UNIT, BUT I SUSPECT THAT THE THREADS IN THE UNIT OR ON THE BOLTS HAD STRIPPED SLIGHTLY TO ALLOW THIS MOVEMENT.
